How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28267
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

My pulmonary doctor does not respond to my phone calls. So...he

Customer Question

My pulmonary doctor does not respond to my phone calls. So...he has me on a steroid inhaler for life. Arnuity 100mg, which is the lowest, if I don't keep taking it I get infections, coughing and wheezing plus bringing up phlegm.
My question is- after going to another doctor who happened to take a blood test which showed that my WBC was up 1014.7 as this keeps going up what will the effect be on me?
Submitted: 9 months ago.
Category: Medical
Expert:  Dr Basu replied 9 months ago.
Hi there,This is Dr Basu, experienced Internal Medicine Specialist. I am here to address your concerns and provide great service.Steroids can cause high wbc count due to the demargination process.Normally the wbcs are stuck to the blood vessel walls.Steroid can cause them dislodge and show them in blood.They are normal wbcs or white blood cells.Hence, usually nothing bad will happen to you.However any white blood cell count that is higher than 20000 should be evaluated by peripheral blood smear by a hematologist to rule out the possibility of leukemia.Steroids do not cause leukemia but can be a confounder with making diagnosis sometimes.Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the 5th star).Please bookmark my profile for fast, reliable and authentic answers!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/

Related Medical Questions